# SDR CA080403008

- Difficulty date: April 1, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 4,071 hours
- Engine: Pwa CA3
- Propeller: Hamstd 43E60
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Shaft
- Part number: 100243
- Condition: Sheared
- Location: Engine Oil
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) JUST BEFORE TURNING BASE LEG FOR LANDING THE RT BMEP GAUGE FELL TO ZERO.  NO OIL WAS OBSERVED LEAKING FROM ENGINE ALTHOUGH THE OIL QUANTITY WAS SLOWLY FALLING.  LANDING WAS CARRIED OUT NORMALLY.  ON ROLL OUT QUANTITY WAS READING 8 GALLONS, SO THE RT ENGINE WAS SHUT DOWN.  MAINTENANCE DISCOVERED THAT THE SCAVENGE PUMP HAD INGESTED A PIECE OF A CASTLE NUT WHICH HAD BROKEN OFF ONE OF THE NUTS P/N 542 FROM ONE OF THE REDUCTION PINION GEAR SHAFTS.  THIS HAD CAUSED THE FAILURE OF THE GEAR/SHAFT P/N 100243 IN THE ACCESSORY DRIVE CASE.
